PMR was the diagnosis for the debilitating muscle pain I was suffering, and prednisone was prescribed. I have been taking prednisone for almost two years. At the eighth month mark (5 or 10 MGS of prednisone) I began experiencing muscle pain. With every reduction of prednisone, the pain increased. The pain perfectly mimics the pain of PMR. My doctor at first said that I was experiencing referred pain from my joints. I knew that to not be the case. Several months later, I was told that the pain is from steroid myopathy.
I am currently on 4 MGS of prednisone for one month, then 3 MGS of prednisone for one month, 2 MGS of prednisone for 1 month, and then 1/2 MG of prednisone every-other-day for one month.
From February 2018 to July 2018, I was on 2.5 MGS of prednisone. The pain did not disappear. My dosage was steadily decreased to the point that I was taking .5 mg of prednisone per day in October 2018. The pain did not relent. In fact, it worsened. The dosage of prednisone was increased to 5 MG which did not affect the pain. So . . . the reduction in dosage began again.
It is my understanding that if the pain persists after I am off prednisone, then Methotrexate will be used to control the PMR. I have no problem with that. I have never enjoyed the side effects of prednisone. It is a necessary evil if one has PMR. In fact, I prefer to not be taking any medication. But . . . I do not want to become incapacitated which was the case when PMR was initially diagnosed.
How does one discriminate between the pain of PMR and Steroid Myopathy?